The original documents are located in Box 17, folder "9/25-26/76 - Louisiana and Milwaukee, WI (1)" of the Betty Ford White House Papers, 1973-1977 at the Gerald R. Ford Presidential Library.

Copyright Notice

The copyright law of the United States (Title 17, United States Code) governs the making of photocopies or other reproductions of copyrighted material. Betty Ford donated to the United States of America her copyrights in all of her unpublished writings in National Archives collections. Works prepared by U.S. Government employees as part of their official duties are in the public domain. The copyrights to materials written by other individuals or organizations are presumed to remain with them. If you think any of the information displayed in the PDF is subject to a valid copyright claim, please contact the Gerald R. Ford Presidential Library.

WITHDRAWAL SHEET (PRESIDENTIAL LIBRARIES)

FORM OF	CORRESPONDENTS OR TITLE	DATE	RESTRICTION
DOC	Motorcade assignments (34 PAGES)	9/25- 27/1976	В
ile Location:			

Betty Ford Papers, Box 17, Folder: 9/25-26/76 - Louisiana and Milwaukee, WI (1)

RESTRICTION CODES

JJO 7/30/18

(A) Closed by applicable Executive order governing access to national security information.

- (B) Closed by statute or by the agency which originated the document.
- (C) Closed in accordance with restrictions contained in the donor's deed of gift.

NATIONAL ARCHIVES AND RECORDS ADMINISTRATION

NA FORM 1429 (1-98)

MRS. FORD'S SCHEDULE SUNDAY, SEPTEMBER 26

- 12:20 p.m. Depart suite for motorcade
- 12:30 p.m. Motorcade leaves Hyatt Regency for New Orleans airport
- 1:00 p.m. Flight leaves airport
- 3:10 p.m. Arrives Belding-Mitchell Field, Milwaukee
- 3:20 p.m. Departs by motorcade for Old Heidleberg Park
- 3:40 p.m. Arrives Old Heidleberg Park

Escorted to small stage to greet attendees. Leave stage to greet people around the Park.

- 4:50 p.m. Leave Park for airport
- 5:25 p.m. Plane departs Milwaukee.
- 8:05 p.m. Arrive Andrews Air Force Base.
- 8:40 p.m. Arrive South Lawn.

- marin, Runny being confy shoes 9/21/76 for walking 4:45 pm

PROPOSED SCHEDULE

THE PRESIDENT'S "SOUTHERN SWING" LOUISIANA, MISSISSIPPI, ALABAMA & FLORIDA

Saturday-Monday, September 25-27, 1976

Saturday, September 25, 1976

6:50 am The President & Mrs. Ford board Marine One EDT on South Lawn.

> MARINE ONE DEPARTS South Lawn en route Andrews AFB.

> > [Flying time: 15 minutes]

- 7:05 am MARINE ONE ARRIVES Andrews AFB.
- 7:10 am The President & Mrs. Ford board Air Force One.

AIR FORCE ONE DEPARTS Andrews AFB en route New Orleans International Airport, Kenner, Louisiana.

> [Flying time: 2 hours, 20 minutes] [Time change: -1 hour]

8:30 am AIR FORCE ONE ARRIVES New Orleans International CDT Airport, Kenner, Louisiana.

OPEN PRESS COVERAGE CLOSED ARRIVAL

The President & Mrs. Ford will be met by:

8:35 am

The President & Mrs. Ford board motorcade.

MOTOR CADE DEPARTS New Orleans International Airport en route Lutcher-Vacherie Ferry Landing. Lutcher, Louisiana.

[Driving time: 55 minutes]

9:30 am

MOTORCADE ARRIVES Lutcher-Vacherie Ferry Landing.

OPEN PRESS COVERAGE CROWD SITUATION

The President & Mrs. Ford disembark from their vehicle at the top of the levee and proceed down the path to board the SS NATCHEZ.

> NOTE: On reaching the brow of the SS NATCHEZ, the President & Mrs. Ford will be greeted by traditional Southern Belles and the Captain of the SS NATCHEZ.

9:45 am The President & Mrs. Ford board SS NATCHEZ. and proceed to the upper deck microphone area.

9:50 am The President & Mrs. Ford arrive upper deck (aft) microphone area, where the President offers brief remarks.

FULL PRESS COVERAGE

10:00 am Remarks conclude.

> The President remains at the microphone and waves farewell to the crowd at the ferry landing as the SS NATCHEZ gets underway for the Reserve Ferry Landing.

> > [Cruising time: 1 hour, 15 minutes]

NOTE: The President will be conducted on a tour of SS NATCHEZ by Capt. Doc Healy.

11:15 am	The President & Mrs. Ford arrive upper deck (aft) microphone area as the USS NATCHEZ ties up alongside the Reserve Ferry Landing.
	OPEN PRESS COVERAGE CROWD SITUATION
11:20 am	Presidential remarks.
	FULL PRESS COVERAGE
11:30 am	Remarks conclude.
	The President & Mrs. Ford depart the upper deck and proceed onto the ferry landing and levee to greet the crowd.
11:50 am	The President & Mrs. Ford return onboard USS NATCHEZ and proceed to the upper deck microphone area.
12:00 noon	The President & Mrs. Ford arrive upper deck microphone area and bid farewell to the crowd at the ferry landing as the USS NATCHEZ gets underway for the Destrehan Ferry Landing.
	[Cruising time: 1 hour, 30 minutes]
1:30 pm	The President, Mrs. Ford, and Rep. David Treen(R-La) arrive upper deck microphone area as the USS NATCHEZ ties up alongside the Destrehan Ferry Landing.
	OPEN PRESS COVERAGE CROWD SITUATION
1:35 pm	Presidential remarks.
	FULL PRESS COVERAGE
1:45 pm	Remarks conclude.

- 3 -

The President, Mrs. Ford, & Rep. Treen depart upper deck and proceed onto the ferry landing and levee to greet the crowd.

OPEN PRESS COVERAGE

2:05 pm The President, Mrs. Ford, & Rep. Treen return onboard USS NATCHEZ and proceed to the upper deck microphone area.

2:15 pm The President, Mrs. Ford, & Rep. Treen arrive upper deck microphone area and bid farewell to the crowd at the ferry landing as the USS NATCHEZ gets underway for the Toulouse Street Wharf at Jackson Square, New Orleans.

[Cruising time: 3 hours, 15 minutes]

5:30 pm The President & Mrs. Ford arrive upper deck microphone area as the USS NATCHEZ ties up alongside the Toulouse Street Wharf at Jackson Square.

> OPEN PRESS COVERAGE CROWD SITUATION

5:35 pm Presidential remarks.

FULL PRESS COVERAGE

5:45 pm Remarks conclude.

The President & Mrs. Ford depart upper deck and proceed onto the wharf en route motorcade for boarding, greeting the crowd along the way.

OPEN PRESS COVERAGE

6:00 pm MOTORCADE DEPARTS Toulouse Street Wharf en route Hyatt Regency Hotel, New Orleans.

[Driving time: 10 minutes]

9:45 am

9:50 am

CDT

MOTORCADE ARRIVES Hyatt Regency Hotel.

PRESS POOL COVERAGE CLOSED ARRIVAL

The President & Mrs. Ford will be met by: Hotel Manager

The President & Mrs. Ford, escorted by the Hotel Manager, proceed inside en route Suite.

6:20 pm The President & Mrs. Ford arrive Suite.

OVERNIGHT

Sunday, September 26, 1976

The President & Mrs. Ford depart Suite en route motorcade for boarding.

MOTORCADE DEPARTS Hyatt Regency Hotel en route St. Louis Cathedral, Jackson Square.

[Driving time: 5 minutes]

9:55 am MOTORCADE ARRIVES St. Louis Cathedral, Jackson Square.

> OPEN PRESS COVERAGE OPEN ARRIVAL

The President & Mrs. Ford will be met by: Usher

The President & Mrs. Ford will be escorted to their seats inside the Cathedral by the Usher.

10:00 am

The President & Mrs. Ford are seated.

PRESS POOL COVERAGE (WRITERS)

10:00 am	Roman	Catholic	Mass	begins.
----------	-------	----------	------	---------

10:50 am Mass concludes.

10:50 am The President & Mrs. Ford will be escorted from their pews by the priest who conducted the mass.

NOTE: On reaching the steps to the Cathedral, the President & Mrs. Ford will pause for a brief chat with the priest prior to motorcade boarding.

11:00 am	The President & Mrs.	Ford bid adieu to the priest
	and board motorcade.	

MOTORCADE DEPARTS St. Louis Cathedral en route Hyatt Regency Hotel.

[Driving time: 5 minutes]

11:05 am MOTORCADE ARRIVES Hyatt Regency Hotel.

PRESS POOL COVERAGE CLOSED ARRIVAL

The President & Mrs. Ford proceed to Suite.

11:10 am The President & Mrs. Ford arrive Suite.

PERSONAL/STAFF TIME: 15 minutes

11:25 am The President bids goodby to Mrs. Ford in the Suite and proceeds to motorcade for boarding.

11:30 am MOTORCADE DEPARTS Hyatt Regency Hotel en route Public Library, Bay St. Louis, Mississippi.

[Driving time: 1 hour, 20 minutes]

NOTE: It is recommended that Rep. Trent Lott (R-Miss.) ride with the President in his vehicle during the Mississippi portion of the motorcade.

12:50 pm

MOTORCADE ARRIVES Public Library, Bay St. Louis.

OPEN PRESS COVERAGE CROWD SITUATION

The President departs from his vehicle and greets the crowd along the route.

OPEN PRESS COVERAGE

1:05 pm The President proceeds to limo microphone and offers brief remarks.

FULL PRESS COVERAGE

1:10 pm Remarks conclude.

The President greets the crowd prior to motorcade boarding.

1:20 pm MOTORCADE DEPARTS Bay St. Louis en route U.S. Post Office, Gulfport, Mississippi.

[Driving time: 40 minutes]

2:00 pm MOTORCADE ARRIVES U.S. Post Office, Gulfport.

OPEN PRESS COVERAGE CROWD SITUATION The President departs his vehicle and greets the crowd along the way.

OPEN PRESS COVERAGE

2:10 pm The President proceeds to limo microphone and offers brief remarks.

FULL PRESS COVERAGE

2:15 pm Remarks conclude.

The President continues greeting the crowd prior to motorcade boarding.

2:30 pm MOTORCADE DEPARTS Gulfport en route Fisherman's Wharf Restaurant, Biloxi.

[Driving time: 45 minutes]

<u>NOTE</u>: Along the route, the President may wish to stop briefly at the Naval Retirement Home.

3:15 pm MOTORCADE ARRIVES Fisherman's Wharf Restaurant, Biloxi.

> OPEN PRESS COVERAGE CLOSED ARRIVAL

The President and his guests proceed inside the restaurant where they are seated for lunch.

PRESS POOL COVERAGE (WRITERS)

4:00 pm The President, escorted by the restaurant manager, will be shown on a tour of the pier area and grounds of the restaurant prior to motorcade boarding.

PRESS POOL COVERAGE

4:13 pm MOTORCADE DEPARTS Fisherman's Wharf Restaurant en route Mavar's Shrimp & Oyster Co. Pier.

[Driving time: 2 minutes]

4:15 pm MOTORCADE ARRIVES Mavar's Shrimp & Oyster Co. Pier.

> OPEN PRESS COVERAGE CROWD SITUATION

The President will be met by: Mr. Victor Mavar, Owner

4:20 pm The President offers brief remarks from the limo and greets the crowd, escorted by Mr. Mavar, prior to moving onto the pier for a brief tour.

FULL PRESS COVERAGE

4:30 pm The President & Mr. Mavar tour the pier area and chat with local fishermen.

PRESS POOL COVERAGE

- 4:55 pm The President thanks Mr. Mavar at the conclusion of the tour and proceeds to motorcade for boarding.
- 5:00 pm MOTORCADE DEPARTS Mavar's en route Pascagoula Beach Park, Pascagoula, Mississippi.

[Driving time: 40 minutes]

5:40 pm MOTORCADE ARRIVES Pascagoula Beach Park, Pascagoula.

> OPEN PRESS COVERAGE CROWD SITUATION

The President will be met by: Former Rep. Bill Colmer (D-Miss.) Rep. Jack Edwards (R-Ala.) The President proceeds to greet the crowd.

OPEN PRESS COVERAGE

The President steps to the limo microphone, while Rep. Colmer offers a brief statement.

5:50 pm Presidential remarks.

FULL PRESS COVERAGE

6:00 pm Remarks conclude.

The President continues to greet the crowd en route motorcade for boarding.

6:10 pm MOTORCADE DEPARTS Pascagoula Beach Park en route Bates Field, Mobile, Alabama.

[Driving time: 1 hour, 5 minutes]

7:15 pm MOTORCADE ARRIVES Bates Field.

OPEN PRESS COVERAGE CROWD SITUATION

"Ruffles & Flourishes" Announcement "Hail to the Chief"

The President & Rep. Edwards will be met by:

The President & Rep Edwards proceed to platform microphone.

7:20 pm Introduction of the President by Rep. Edwards.

7:22 pm

Presidential remarks.

FULL PRESS COVERAGE

7:30 pm

Remarks conclude.

	The President departs platform and greets the crowd en route Air Force One for boarding.
	OPEN PRESS COVERAGE
7:50 pm	AIR FORCE ONE DEPARTS Bates Field en route Miami International Airport, Miami, Florida.
	[Flying time: 1 hour, 35 minutes] [Time change: +1 hour]
10:25 pm EDT	AIR FORCE ONE ARRIVES Miami International Airport (Eastern Airlines Ramp).
	OPEN PRESS COVERAGE CLOSED ARRIVAL
	The President will be met by: Mr. Frank Borman, President of Eastern Airlines
	The President boards motorcade.
10:30 pm	MOTORCADE DEPARTS Miami International Airport en route Marriott Hotel, Miami.
	[Driving time: 5 minutes]
10:35 pm	MOTORCADE ARRIVES Marriott Hotel.
	OPEN PRESS COVERAGE CLOSED ARRIVAL
	The President will be met by: Hotel Manager
	The President proceeds to Suite.
10:40 pm	The President arrives Suite.

OVERNIGHT

JORARY

Monday, September 27, 1976

- 11:05 am The President departs Suite en route motorcade for boarding.
- 11:10 am MOTORCADE DEPARTS Marriott Hotel en route Fountainbleu Hotel, Miami Beach.

[Driving time: 15 minutes]

11:25 am MOTORCADE ARRIVES Fountainbleu Hotel (North Entrance).

> OPEN PRESS COVERAGE CLOSED ARRIVAL

The President will be met by: Mr. Glen King, Executive Director of the International Association of Chiefs of Police, Inc.

The President, escorted by Mr. King, proceeds inside hotel en route off-stage announcement area.

11:29 am The President arrives off-stage announcement area and pauses.

11:30 am Announcement.

11:30 am The President proceeds onto Head Table and is seated in the Grand Ballroom at the 83rd Annual Conference of the International Association of Chiefs of Police, Inc.

> OPEN PRESS COVERAGE ATTENDANCE: 4,500

11:32 am Introduction of the President.

11:35 am Presidential remarks.

FULL PRESS COVERAGE

11:55 am Remarks conclude.

11:56 am Thank you to the President.

11:57 am The President, escorted by the Head Table guests, departs the stage en route Holding Room. 12:00 noon The President and the officers of the IACP (Head Table Members) arrive Holding Room for a brief chat and photo session. OFFICIAL PHOTO COVERAGE The President thanks the guests and departs 12:10 pm en route motorcade for boarding. MOTORCADE DEPARTS Fountainbleu Hotel en route 12:15 pm Villa Maria Nursing Home. [Driving time: 15 minutes] 12:30 pm MOTORCADE ARRIVES Villa Maria Nursing Home. OPEN PRESS COVERAGE CLOSED ARRIVAL The President will be met by: The President proceeds inside and joins occupants in their recreation room. The President arrives Villa Maria recreation room 12:40 pm and informally greets and chats with those in attendance. PRESS POOL COVERAGE ATTENDANCE: 150 The President thanks the guests and departs en route 1:10 pm motorcade for boarding. MOTORCADE DEPARTS Villa Maria en route 1:15 pm Miami International Airport (Eastern Airlines (Ramp).

[Driving time: 20 minutes]

1:35 pm	MOTORCADE ARRIVES Miami International Airport.
	OPEN PRESS COVERAGE CLOSED DEPARTURE
1:40 pm	The President boards Air Force One.
	AIR FORCE ONE DEPARTS Miami International Airport en route Andrews AFB.
	[Flying time: 2 hours, 10 minutes] [No time change.]
3:50 pm EDT	AIR FORCE ONE ARRIVES Andrews AFB.
	The President boards Marine One.
3:55 pm	MARINE ONE DEPARTS Andrews AFB en route South Lawn.
	[Flying time: 15 minutes]
4:10 pm	MARINE ONE ARRIVES South Lawn.

THE WHITE HOUSE WASHINGTON September 24, 1976

MEMORANDUM FOR:

C. POREMBKA

FROM:

fured cavaner

SUBJECT:

THE PRESIDENT'S VISIT TO LOUISIANA, MISSISSIPPI, ALABAMA AND FLORIDA Saturday-Monday, September 25-27, 1976

You are manifested on Air Force One and requested to report to the Distinguished Visitors Lounge at Andrews AFB no later than 6:10 am. Air Force One is scheduled to depart Andrews AFB at 7:10 am and will arrive New Orleans, Louisiana at 8:30 am. depart West Basement

WEATHER REPORT: Partly cloudy and humid, with temperature in mid 80s. 20% chance of rain.

ATTIRE: Business Suit. Attire for boat trip is casual.

BAGGAGE CALL: Place all baggage in an unlocked condition in the West Basement no later than 5:00 am on Saturday, September 25th or take them to Andrews AFB with you.

A Detailed Guest & Staff Schedule will be handed out onboard Air Force One.

THE WHITE HOUSE

WASHINGTON

THE PRESIDENT'S SOUTHERN SWING

SATURDAY, SEPTEMBER 25 - MONDAY, SEPTEMBER 27, 1976

SATURDAY - SEPTEMBER 25, 1976 DAY # 1

Departure: 6:50 A.M.

From: Terry O'Donnell

BACKGROUND

You and Mrs. Ford are scheduled to depart the South Lawn via helicopter at 6:50 a.m. en route Andrews Air Force Base and the 2 hour, 20 minute flight aboard Air Force One to New Orleans International Airport, Kenner, Louisiana. (Time Change: -1 hour) Presidential guests aboard will be: <u>Senator Strom Thurmond</u> (R-S.C.), <u>Secretary William Simon, Secretary Earl Butz, Under Secretary Jerry Thomas, Mary Louise Smith, Alan Greenspan, Paul O'Neill and Rogers</u> Morton.

Upon arrival at the New Orleans Airport in Kenner at 8:30 a.m. CDT, you will be greeted by <u>Rep. Edward Hebert</u>, (D-La.), <u>Lt. Governor</u> James Fitzmorris, (D-La.), <u>Rep. and Mrs. David Treen</u>, (R-La.), and <u>Rep. and Mrs. Hanson Moore</u>, (R-La.) following which you will board your car and depart for Lutcher-Vacherie Ferry Landing (50 minutes away). The airport arrival will be carried on <u>LIVE</u> LOCAL TELEVISION.

LUTCHER-VACHERIE FERRY LANDING

On reaching the Lutcher-Vacherie Ferry Landing, and after greeting Mr. Val Amato, Mayor of Lutcher and other city officials, you proceed down the path to board the SS NATCHEZ where you will be met by Captain Doc Hawley, NATCHEZ Captain and Mr. William Dow, NATCHEZ OWNER who then escort you to the upper deck microphone area where you <u>deliver brief remarks</u> before getting underway for the first of three legs of your cruise down the Mississippi River. Rep. Moore will introduce you for brief remarks. The SS NATCHEZ is a 270-foot steam reproduction of the typical steam sternwheelers that travelled the Mississippi and other great mid-western rivers during the last century. As an annual event, the NATCHEZ races the Delta Queen, with the NATCHEZ having won two consecutive times. The winner's trophy of elk antlers is placed on the pilot's house. The calliope will be playing "Hail to the Chief".

Approximately 500 people are expected to accompany you on the SS NATCHEZ. These include Administration spokesmen, local and national working press, southern editors and publishers, southern political leaders, and special guests. The tenor of the underway time is one of relaxation and conversation. Attire for the boat trip is casual. It is expected that you will spend time with each of the aforementioned groups during the course of the cruise.

Lutcher is located at the mid-point on the Mississippi River between Baton Rouge and New Orleans. There will be two other ferryboat landing sites at Reserve and Destrehan. These towns are extremely small with the economic base centered around the production of sugarcane.

Once underway from Lutcher to Reserve, you will be conducted on a tour of the NATCHEZ by Capt. Hawley. The tour, for photographic coverage, will include visits to the Engine Room, Paddle Wheel Area, Boiler Room, Bow Area, Grand Staircase, Dining Area, and Pilot House.

RESERVE FERRY LANDING

The NATCHEZ arrives at the Reserve Ferry Landing at 11:10 a.m. You and Mrs. Ford and Rep. and Mrs. Moore proceed to the upper deck and after and introduction by Rep. Moore you <u>deliver brief remarks</u> and move onto the ferry landing and levee to greet the crowd. During the greeting you will be presented the keys to the cities of Reserve and LaPlace and Mrs. Ford will be given a bouquet of flowers. After spending thirty minutes greeting the crowd, you return onboard and the NATCHEZ gets underway for the Destrehan Ferry Landing. (Cruising Time: 1 hour, 45 minutes.)

DESTREHAN FERRY LANDING

The NATCHEZ arrives at the Destrehan Ferry Landing at 1:45 p.m. and you and Mrs. Ford and Congressman and Mrs. Treen move to the second level microphone area where the <u>Congressman introduces</u> you for remarks. You then descend from the upper deck of the boat, greet the public on the landing and levee, then return onboard and bid farewell.

The THIRD LEG of the cruise from DESTREHAN FERRY LANDING to THE TOULOUSE STREET WHARF at Jackson Square, New Orleans, requires 2 hours, 45 minutes cruising time.

The NATCHEZ is scheduled to tie up at the Toulouse Street Wharf at 5:15 p.m. The arrival will be carried on POSSIBLE LIVE NATIONWIDE TELEVISION. After offering remarks from the upper deck, you and Mrs. Ford proceed onto the wharf for the motorcade, greeting the crowd along the way. You arrive in your Suite at the Hyatt Regency Hotel at 6:00 p.m. and have 1 hour, 50 minutes personal time before departing at 7:50 p.m. for a local restaurant. Your guests at tonight's private dinner will be: Rep. and Mrs. Hebert, Rep. and Mrs. Treen, and Rep. and Mrs. Moore.

It is anticipated that you will be back in your Suite by 10:25 p.m.

NEW OR LEANS

Nicknamed "Crescent City."

You were last there on April 23, 1975 for a groundbreaking ceremony for a Library at Tulane University.

Home of the Super Dome -- world's largest enclosed sports arena.

Unemployment is high (8.6%) due to phasing out of space program.

Main economic bases: Port of New Orleans - shipping, trade and tourism.

City takes particular pride in Mardi Gras.

SEQUENCE

SATURDAY, SEPTEMBER 25, 1976

WASHINGTON DEPARTURE/KENNER, LOUISIANA ARRIVAL

6:50 a.m.	You and Mrs. Ford board helicopter on the South
EDT	Lawn and depart en route Andrews AFB.
7:05 a.m.	Helicopter arrives Andrews AFB and you and
	Mrs. Ford board Air Force One.
7:10 a.m.	Air Force One departs Andrews AFB en route
	New Orleans International Airport, Kenner,
	Louisiana.
	(Flying time: 2 hours, 20 minutes)
	(Time change: -1 hour)
8:30 a.m.	Air Force One arrives New Orleans International
CDT	Airport, Kenner, Louisiana.
	LIVE LOCAL TELEVISION
	CLOSED ARRIVAL
	You and Mrs. Ford will be met by:
	Rep. Edward Hebert, (D-La.)
	Rep. and Mrs. David Treen, (R-La.)
	Rep. and Mrs. Hanson Moore, (R-La.)
	Lt. Governor William Fitzmorris, (D-La.)
	You and Mrs. Ford board motorcade.
8:35 a.m.	Motorcade departs New Orleans International Airport
	en route Lutcher-Vacherie Ferry Landing.
	(Driving time: 50 minutes)
9:25 a.m.	Motorcade arrives Lutcher-Vacherie Ferry Landing,
	Lutcher, Louisiana.
	OPEN PRESS COVERAGE
	CROWD SITUATION

"Ruffles and Flourishes" Announcement "Hail to the Chief"

You and Mrs. Ford will be met by:

Mr. Val Amato, Mayor of Lutcher Mr. Paul Keller, St. James' Police Jury President Mr. Gordon Martin, St. James' Parish Sheriff Mr. Edmond Kinler, St. James' Parish Clerk of the Court

Mr. Riley Boudreaux, St. James' Parish School Board President

Mr. Joseph Acardo, Louisiana State Representative

You and Mrs. Ford exit your vehicle at the top of the levee and proceed down the path to board SS NATCHEZ.

You and Mrs. Ford will be met by:

Captain Doc Hawley, SS NATCHEZ Captain Mr. William Dow, SS NATCHEZ Owner Mr. Bob Huenemann, New Orleans Steamship Lines Sales Manager

NOTE: Following the greeting, Capt. Hawley will escort you and Mrs. Ford to the second level deck.

9:50 a.m. You and Mrs. Ford arrive second level (midships) microphone area, where you offer <u>brief remarks</u> after being introduced by Rep. Moore.

FULL PRESS COVERAGE

10:00 a.m.

Remarks conclude.

You and Mrs. Ford proceed to the second deck aft section and bid farewell to the crowd at the ferry landing as SS NATCHEZ gets underway en route the Reserve Ferry Landing.

(Cruising time: 1 hour, 10 minutes)

10:10 a.m. You and Mrs. Ford will be conducted on a tour of SS NATCHEZ by Capt. Hawley. The tour, for photographic coverage, will include visits to the following areas: Engine Room, Paddle Wheel Area, Boiler Room, Bow Area, Grand Staircase, Dining Area, and the Pilot House.

PRESS POOL COVERAGE

10:40 a.m. The Captain will escort you and Mrs. Ford to your Quarters at the conclusion of the tour.

10:45 a.m. You and Mrs. Ford arrive Quarters.

10:45 a.m. Meeting with Southern Civic, Business and Political leaders from selected states.

NOTE:Would include representatives from Alabama,11:10 a.m.Arkansas, Florida, Georgia, Kentucky and Louisiana.

RESERVE FERRY LANDING

to

11:10 a.m. You and Mrs. Ford arrive second level (midships) microphone area as SS NATCHEZ ties up alongside the Reserve Ferry Landing.

> OPEN PRESS COVERAGE CROWD SITUATION

11:14 a.m. Introduction by Rep. Moore.

11:15 a.m. PRESIDENTIAL REMARKS

FULL PRESS COVERAGE

11:20 a.m. Remarks conclude.

You and Mrs. Ford depart second level and proceed onto the ferry landing and levee to greet the crowd.

> OPEN PRESS COVERAGE CROWD SITUATION

You and Mrs. Ford will be met by:

Mr. Brent Tregre, St. John's Parish Police
Jury President
Mr. Lloyd B. Johnson, St. John's Parish Sheriff
Mr. Calvin Perilloux, GOP State Committee
Mr. Dale Wolf, St. John's Parish Police Jury

Vice President

<u>NOTE:</u> During the greeting, you will be presented the keys to the cities of Reserve and LaPlace. Mrs. Ford will be given a bouquet of flowers.

OPEN PRESS COVERAGE

11:50 a.m. You and Mrs. Ford return onboard SS NATCHEZ and proceed to the upper deck.

12:00 noon You and Mrs. Ford arrive upper deck microphone area and bid farewell to the crowd at the ferry landing as SS NATCHEZ gets underway for the Destrehan Ferry Landing.

(Cruising time: 1 hour, 45 minutes)

12:05 p.m. Meeting with Southern Civic, Business and Political leaders from selected states.

to

12:30 p.m.

NOTE: Would include representatives from Mississippi, North Carolina, Oklahoma, South Carolina, Tennessee, Texas, and Virginia.

12:50 p.m. Press availability with local press

to

1:30 p.m.

1:45 p.m. You and Mrs. Ford and Rep. and Mrs. Treen arrive second level microphone area as SS NATCHEZ ties up alongside the Destrehan Ferry Landing.

> OPEN PRESS COVERAGE CROWD SITUATION

1:53 p.m.

PRESIDENTIAL REMARKS.

FULL PRESS COVERAGE

2:00 p.m. Remarks conclude.

You and Mrs. Ford and Rep. and Mrs. Treen depart second level and proceed onto the ferry landing and levee to greet the crowd.

OPEN PRESS COVERAGE CROWD SITUATION

You and Mrs. Ford will be met by:

Mr. Leonard LeDoux, St. Charles' Parish President Mr. John St. Amant, St. Charles' Parish Sheriff Mr. Edward Unfresna, St. Charles' Parish Clerk of Court Mr. Clyde Giselair, St. Charles' Parish Assessor Judge William Bradley Mr. Percy De Jean, St. Charles' Parish School

Board President

OPEN PRESS COVERAGE

2:25 p.m.

You and Mrs. Ford and Rep. and Mrs. Treen return onboard SS NATCHEZ and proceed to the upper deck microphone area.

2:30 p.m.

You and Mrs. Ford and Rep. and Mrs. Treen arrive upper deck area and bid farewell to the crowd at the ferry landing as SS NATCHEZ gets underway for the Toulouse Street Wharf at Jackson Square, New Orleans.

(Cruising time: 2 hours, 45 minutes)

2:35 p.m.

You and Mrs. Ford arrive Quarters

2:35 p.m. to 3:30 p.m. PERSONAL TIME

3:30 p.m. to 4:30 p.m. Editorial Board for Southern Editors and Publishers

4:30 p.m. to 5:15 p.m. PERSONAL TIME.

5:15 p.m.

You and Mrs. Ford arrive upper deck microphone area as SS NATCHEZ ties up alongside the Toulouse Street Wharf at Jackson Square.

> POSSIBLE LIVE NATIONWIDE TELEVISION CROWD SITUATION

5:20 p.m.

PRESIDENTIAL REMARKS.

POSSIBLE LIVE NATIONWIDE TELEVISION

5:30 p.m. Remarks conclude.

You and Mrs. Ford depart upper deck and proceed onto the Wharf en route motorcade for boarding, greeting the crowd along the way.

OPEN PRESS COVERAGE

NOTE: The Imperial Brass Band and the New Orleans Saints Bonnie Aimee Dancers will precede the motorcade on a brief parade to Jackson Square.

5:45 p.m. Motorcade departs Toulouse Street Wharf en route Hyatt Regency Hotel, New Orleans.

(Driving time: 5 minutes)

5:50 p.m.

Motorcade arrives Hyatt Regency Hotel.

PRESS POOL COVERAGE CLOSED ARRIVAL You and Mrs. Ford will be met by:

Mr. and Mrs. Tom Gaskill, Hyatt Regency Hotel General Manager Mr. and Mrs. Steve Kronek, Hyatt Regency Hotel Executive Assistant Manager Mr. and Mrs. John Russell, Hyatt Regency Hotel Sales Manager

You and Mrs. Ford, escorted by the Gaskills, proceed inside hotel en route Suite.

6:00 p.m. You and Mrs. Ford arrive Suite.

PERSONAL TIME: 1 hour, 50 minutes

PRIVATE DINNER AT A LOCAL RESTAURANT

7:40 p.m. You and Mrs. Ford depart Suite en route motorcade for boarding.

7:45 p.m. Motorcade departs Hyatt Regency Hotel en route a local restaurant.

(Driving time: 15minutes)

8:00 p.m. Motorcade arrives a local restaurant.

OPEN PRESS COVERAGE OPEN ARRIVAL

You and Mrs. Ford and their guests proceed inside for private dinner.

WRITING PRESS POOL COVERAGE

10:00 p.m. You and Mrs. Ford proceed to motorcade for boarding.

10:05 p.m. Motorcade departs a local restaurant en route Hyatt Regency Hotel.

(Driving time: 15 minutes)

10:20 p.m.

Motorcade arrives Hyatt Regency Hotel.

OPEN PRESS COVERAGE CLOSED ARRIVAL

You and Mrs. Ford proceed to Suite.

10:25 p.m.

You and Mrs. Ford arrive Suite.

OVERNIGHT

WITHDRAWAL SHEET (PRESIDENTIAL LIBRARIES)

FORM OF	CORRESPONDENTS OR TITLE	DATE	RESTRICTIO
	Motorcade assignments (1 PAGE)	9/26/76	В
		I REPARTS	
		Philippi	

Betty Ford Papers, Box 17, Folder: 9/25-26/76 - Louisiana and Milwaukee, WI (1)

RESTRICTION CODES

JJO 7/30/18

(A) Closed by applicable Executive order governing access to national security information.

- (B) Closed by statute or by the agency which originated the document.
- (C) Closed in accordance with restrictions contained in the donor's deed of gift.

NATIONAL ARCHIVES AND RECORDS ADMINISTRATION

NA FORM 1429 (1-98)

Page Two Mrs. Ford - Wisconsin

3:10 p.m. C-9 ARRIVES Billy Mitchell Field (Air Reserve Ramp).

Mrs. Ford will be met by:

- Governor Warren P. Knowles, PFC State Chairman;
- Mr. and Mrs. George Parker (Nancy), State GOP Chairman;
- Mr. and Mrs. Ody Fish (Mary Ellen), National Committeeman;
- Mr. and Mrs. Otto (Sharon and William), Milwaukee GOP Chairwoman;
- Congressman Bob Kasten;
- Mr. J. Michael Borden, State GOP Treasurer;
- Mr. and Mrs. Quinn Martin (PFC Committee Members, Wisconsin)
- Mr. William Bonfield, PFC Controller for State;
- Mr. Thomas Buestrin, good PFC worker;
- Mr. Stanley York, Candidate for U.S.
 - Senate, running against Bill Proxmire;

Mrs. Ford proceeds to motorcade for boarding.

Motorcade as on departure except add P. Matson to Press Bus.

3:20 p.m. MOTORCADE DEPARTS Billy Mitchell Field enroute Old Heidelburg Park.

(Driving time: 20 minutes)

3:40 p.m. MOTORCADE ARRIVES Old Heidelburg Park.

Mrs. Ford will be met by:

- George and Elaine Enders, President of United German Societies;
- John and Betty Enders, Vice President of United German Societies;
- Emil and Laverne Leuzinger, President of Bavarian Inn - Mr. Leuzinger will be your first guide in the park;

Continued on next page with greeters at Heidelburg Park...

Page Three Mrs. Ford - Wisconsin

> -Harold and Edna Seemann, President of United German Societies Land Corporation - Mr. Seeman will be your second guide through the park; -John and Carol Schafer, President of

- O'Dberlandler (a German Club)
- -Antone and Ann Krgidl, President of United German Societies Soccer Club; -Joseph and Jo-Ann Klingseilen,
- President of Wendlstonana (a German Club);
- -Tony and Charlotte Lingel, President of Geangverein Club;
- -Janet Klingseisen, Oktoberfest Queen.

.m. Mrs. Ford, escorted by Mr. Emil Leuzinger, proceeds through crowd to stage to greet attendees at United German Societies Oktoberfest.

> OPEN PRESS COVERAGE ATTENDANCE: 5,000

Program: 4:00 - George Enders, Master of Ceremonies, makes welcoming remarks to Mrs. Ford. 4:01 - Introduction of first dance group for Mrs. Ford's viewing. 4:04 - Introduction of second dance group. 4:08 - George Enders introduces Queen to make presentation of German Bavarian Flowers to Mrs. Ford. 4:09 - Brief remarks by Mrs. Ford. 4:10 - George Enders concludes program with toast to Mrs. Ford.

- 4:12 p.m. Mrs. Ford DEPARTS stage enroute Bar-B-Que and picnic area to informally greet guests; escorted by George Enders off-stage and introduced again to second escort, Harold Seemann.
- 4:45 p.m. Mrs. Ford bids farewell and departs enroute motorcade for boarding.
- 4:50 p.m. MOTORCADE DEPARTS Old Heidelburg Park enroute Billy Mitchell Field.

(Driving time: 25 minutes)

3:50 p.m.

Page Four Mrs. Ford - Wisconsin

5:15 p.m. MOTORCADE ARRIVES Billy Mitchell Field. Mrs. Ford boards C-9.

> Manifest as on arrival except add J. Crute and A. Dalton.

5:20 p.m. C-9 DEPARTS Billy Mitchell Field enroute Andrews Air Force Base.

> Flying time: 1 hour, 40 minutes Time change: + 1 hour Snacks will be served on board

- 8:05 p.m. C-9 ARRIVES Andrews Air Force Base. Mrs. Ford boards motorcade.
- 8:15 p.m. MOTORCADE DEPARTS Andrews Air Force Base enroute South Grounds.

(Driving time: 25 minutes)

8:40 p.m. MOTORCADE ARRIVES South Grounds.

F.Y.I. - Advanceman, Jeff Crute with Pete Sorum Weather expected: 60 Degrees, Sunny

3

WITHDRAWAL SHEET (PRESIDENTIAL LIBRARIES)

FORM OF	CORRESPONDENTS OR TITLE	DATE	RESTRICTION
OC	Motorcade assignments (1 PAGE)	9/26/76	В
	•		

File Location:

Betty Ford Papers, Box 17, Folder: 9/25-26/76 - Louisiana and Milwaukee, WI (1)

RESTRICTION CODES

JJO 7/30/18

(A) Closed by applicable Executive order governing access to national security information.

- (B) Closed by statute or by the agency which originated the document.
- (C) Closed in accordance with restrictions contained in the donor's deed of gift.

NATIONAL ARCHIVES AND RECORDS ADMINISTRATION

NA FORM 1429 (1-98)

Page Two Mrs. Ford - Wisconsin

3:10 p.m. C-9 ARRIVES Billy Mitchell Field (Air Reserve Ramp).

Mrs. Ford will be met by:

- Governor Warren P. Knowles, PFC State Chairman;
- Mr. and Mrs. George Parker (Nancy), State GOP Chairman;
- Mr. and Mrs. Ody Fish (Mary Ellen), National Committeeman;
- Mr. and Mrs. Otto (Sharon and William), Milwaukee GOP Chairwoman;
- Congressman Bob Kasten;
- Mr. J. Michael Borden, State GOP Treasurer;
- Mr. and Mrs. Quinn Martin (PFC Committee Members, Wisconsin)
- Mr. William Bonfield, PFC Controller for State;
- Mr. Thomas Buestrin, good PFC worker;
- Mr. Stanley York, Candidate for U.S.
 - Senate, running against Bill Proxmire;

Mrs. Ford proceeds to motorcade for boarding.

Motorcade as on departure except add P. Matson to Press Bus.

3:20 p.m. MOTORCADE DEPARTS Billy Mitchell Field enroute Old Heidelburg Park.

(Driving time: 20 minutes)

3:40 p.m. MOTORCADE ARRIVES Old Heidelburg Park.

Mrs. Ford will be met by:

- George and Elaine Enders, President of United German Societies;
- John and Betty Enders, Vice President of United German Societies;
- Emil and Laverne Leuzinger, President of Bavarian Inn - Mr. Leuzinger will be your first guide in the park;

Continued on next page with greeters at Heidelburg Park...

Event . 10 min.

Page Three Mrs. Ford - Wisconsin

> -Harold and Edna Seemann, President of United German Societies Land Corporation - Mr. Seeman will be your second guide through the park; -John and Carol Schafer, President of

- O'Dberlandler (a German Club) -Antone and Ann Krgidl, President of
- United German Societies Soccer Club; -Joseph and Jo-Ann Klingseilen,
- President of Wendlstonana (a German Club);
- -Tony and Charlotte Lingel, President of Geangverein Club;
- -Janet Klingseisen, Oktoberfest Queen.

3:50 p.m.

Mrs. Ford, escorted by Mr. Emil Leuzinger, proceeds through crowd to stage to greet attendees at United German Societies Oktoberfest.

> OPEN PRESS COVERAGE ATTENDANCE: 5,000

Program:

- 4:00 George Enders, Master of Ceremonies, makes welcoming remarks to Mrs. Ford.
- 4:01 Introduction of first dance group for Mrs. Ford's viewing.
- 4:04 Introduction of second dance group.
- 4:08 George Enders introduces Queen to make presentation of German Bavarian Flowers to Mrs. Ford.
- 4:09 Brief remarks by Mrs. Ford.
- 4:10 George Enders concludes program with toast to Mrs. Ford.
- 4:12 p.m. Mrs. Ford DEPARTS stage enroute Bar-B-Que and picnic area to informally greet guests; escorted by George Enders off-stage and introduced again to second escort, Harold Seemann.
- 4:45 p.m. Mrs. Ford bids farewell and departs enroute motorcade for boarding.
- 4:50 p.m. MOTORCADE DEPARTS Old Heidelburg Park enroute Billy Mitchell Field.

(Driving time: 25 minutes)

Page Four Mrs. Ford - Wisconsin

5:15 p.m. MOTORCADE ARRIVES Billy Mitchell Field. Mrs. Ford boards C-9.

> Manifest as on arrival except add J. Crute and A. Dalton.

5:20 p.m. C-9 DEPARTS Billy Mitchell Field enroute Andrews Air Force Base.

> Flying time: 1 hour, 40 minutes Time change: + 1 hour Snacks will be served on board

- 8:05 p.m. C-9 ARRIVES Andrews Air Force Base. Mrs. Ford boards motorcade.
- 8:15 p.m. MOTORCADE DEPARTS Andrews Air Force Base enroute South Grounds.

(Driving time: 25 minutes)

8:40 p.m. MOTORCADE ARRIVES South Grounds.

F.Y.I. - Advanceman, Jeff Crute with Pete Sorum Weather expected: 60 Degrees, Sunny

3

Louisiana

Political

The Almanac of American Politics describes Louisiana as one of the weakest states in the country for the GOP. But there are two Republican representatives in the eight-person delegation.

David Treen, who represents the 3rd District, was the first GOP member of Congress from Louisiana in the 20th century. Treen, a conservative, had run several times before he was successful in 1972. Most of the district is Cajun country with miles of swamps, but it also includes some of the almost totally white suburbs of New Orleans. French is considered the first language in this area. The Republican Congressional Committee does not think Treen's opposition is serious.

Henson Moore captured the 6th District seat in 1974, after incumbent Democrat John Rarick was defeated in the primary. Actually Moore ran twice against Democrat Jeff LaCaze, because of voting irregularities. The 6th includes the capital, Baton Rouge, and surrounding rural and solidly conservative parishes. (Counties in Louisiana are parishes, a term dating back to the French influence.) Moore, an attorney, will be 37 on October 4th. He also has minimal opposition.

Rarick, whose virulent racism is well-known, is running as an independent in the 1st District. Rep. F. Edward Hebert is retiring after 36 years in Congress. The district includes northern and eastern New Orleans and two parishes along the Mississippi River. The delta lands of the Mississippi are communities of French-speaking river pilots and shrimp fishermen. This is also an area rich in oil with large offshore deposits. The Republican candidate is attorney Bob Livingston. He will face the winner of a Democratic runoff September 25th.

Livingston is a former U.S. attorney and District Attorney for Orleans Parish. He also is assistant Attorney General for Louisiana. A Navy veteran, he is 33 years old, married with three children. His wife's name is Bonnie.

The RCC thinks he could be a winner.

Louisiana Politics, Page Two

The other possible Republican victory is in the state's most rural district, the 5th. This is Otto Passman's seat. Passman was defeated in the primary by dairy operator Jerry Huckaby.

The Republican candidate is Frank Spooner, an independent oil and gas operator and producer from Monroe, the district's only urban center. Spooner, 38, is a graduate of the University of Oklahoma. He is married with four children. His wife's name is Mary Louise. Spooner was a Reagan delegate and vice chairman of the Louisiana delegate on at the National Convention. This is considered a tough race.

Passman has been in Congress 30 years. The 5th includes large plantations along the Mississippi and small hill farms. It has a 35 percent black population.

There is a Republican candidate opposing Rep. John Breaux in the 7th District. His name is Charles Huff. He is not considered a strong candidate.

Neither of the two Democratic Senators, Russell Long or J. Bennett Johnson, is up for re-election.

Democratic Governor Edwin Edwards, a former House member, was the first Cajun elected in decades. Edwards is not a Jimmy Carter fan. He has officially endorsed Carter, but privately he has released his people to work for the President. Edwards' wife, Elaine, will be on the boat.

Moon Landieu, the Mayor of New Orleans, will also be on the boat. Landieu, a Democrat, is active in the League of Cities. He is considered very liberal.

Issues

Abortion and the Equal Rights Amendment are especially sensitive topics in Louisiana. The lower part of the state is about 75 percent Catholic. ERA has been defeated seven times in the state, and the PFC contact says many of the President's volunteers are from the anti-ERA forces.

Lousiana Politics, Page Three

There is solid opposition to busing. Louisiana has a black population of 30 percent.

The PFC contact says amnesty has hurt Carter in Louisana. Like many Southerners, people in Louisiana are strong on the military and pro-defense.

Food and architecture are two sources of great pride in southern Louisiana. With many French and German descendants, there is a strong ethnic flavor to the area.

The oil and gas industry is also very important economically along with fishing and agriculture. Carter's stand on divesture has not gone down well in Louisiana.

The PFC contact describes the political battle in Louisiana as being over the Wallace vote. Wallace carried the state in 1968. Louisiana is fairly typically Southern conservative on most issues, although less strenuously opposed to social welfare than other states, because of the Huey Long influence. Huey has been dead 30 years, but because of his son's power, the influence is still there.

-0-

Mississippi

Political

Senator John Stennis, 75, is unopposed for re-election. The Governor, Cliff Finch, is also a Democrat. There are two Republicans in the five-man House delegation.

Both Republicans are young, married, Baptists, lawyers, Ole Miss graduates with two children. Thad Cochran, 38, was first elected in 1972. His district includes the capital, Jackson, which has a population of 153,000. His wife's name is Rose. He has opposition, but is expected to win.

Trent Lott, who represents the 5th District, was also first elected in 1972. His district includes the Gulf Coast, where the President will be campaigning. The 5th was Rep. Bill Colmer's district, and Lott was his administrative assistant. Lott, 33, does have a wefinanced opponent. His opposition is a state representative and a Catholic (the Catholic population in Mississippi is concentrated along the Coast). Lott's wife's name is Patricia. Lott is expected to win, but the race could be tough.

Dorothy Cleveland, 65, is the Republican challenger to Rep. Sonny Montgomery of the 3rd District. She is not expected to do well.

Roland Byrd is challenging Rep. David Bowen in the 2nd District. Although Byrd is not expected to win, he is considered a good candidate, who may run again.

Issues

The sensitive issues in Mississippi are very similar to Louisiana. Mississippi statistically is the Nation's poorest state. Unlike the PFC contact in Louisiana, the Mississippi contact made a point that there were no racial conflicts in the state. The ugly image Mississippi got in the 60s has been of deep concern to both races, and there is genuine pride in having survived the turmoil. Jackson has busing, but there was a minimum of fuss when it was implemented several years ago. There are, however, a number of white private schools in the state. Mississippi, Page Two

The beautiful old homes, legacies of the "Old South," are very much centers of pride in Mississippi. Spring pilgrimages, like those in Virginia, are planned for all year round. The one in Natchez is justifiably one of the most famous.

-0-

Football

Football is more than a sport in the South, it is almost a tribal ritual. College football is very much a part of the social season. I have friends who graduated from Ole Miss ten years ago, and they still go to almost every game, both home and away. Most people aren't that fanatical, but I can't remember a fall in Memphis that did not include at least a couple of football games and accompanying parties.

Here's the rundown on pertinent games for this weekend. Ole Miss (the University of Mississippi, located in Oxford) plays Southern Mississippi at Hattiesburg. This is a fierce in-state rivalery. Mississippi State University, the third major state university, will play the University of Florida at Gainesville.

Louisiana State University (LSU) will be playing Rice University at Baton Rouge. Tulane University, which rarely has a decent team, will be playing Boston.

The competition between LSU and Ole Miss is so fierce that one year the irate losers overturned and burned a railroad car.

The pro team in New Orleans is the Saints. The number two quarterback is Archie Manning, a former Ole Miss star. Archie has had problems with his throwing arm, but he has lots of fans. The Saints play in the Super Dome, the world's largest enclosed sports arena.

-0-